Author Topic: Acutely depressed after taking Benzo dose.  (Read 311 times)

[Buddie]

Acutely depressed after taking Benzo dose.
« on: March 22, 2013, 12:14:55 am »
 This started happening to me while tapering from Ativan also. Actually, it was the main reason I made the decision to c/t via rapid detox...( Ended up in the ER several times to actually flush the Ativan from my system due to the severe depression I experienced after taking my dose). This will not come to a surprise to many of you but I ended up reinstating to Valium about 5 days into rapid detox after finally looking into more sensible Benzo withdrawal methods.

 It seems any downers effect me in this way...phenobarbital being the worst. I am now a few weeks into my Valium taper and though I have felt mildly depressed a few times after taking my dose it seems it is getting worse and worse.

I exercise daily and have accepted the hypnotic effects and sedation but Its getting to the point where I feel like im stuck....I feel horrible with it and without it. The only time I seem to feel better is  about 4-6 hours after my dose as the anxiety comes back.


Anyone else have this problem???
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acutely depressed after taking Benzo dose.
« Reply #1 on: March 22, 2013, 01:39:16 am »
Depression is very common in benzo tapering (from what I have read especially so with Valium) but everyone says this will get better.

I suffered INTENSE anxiety and terror earlier in my taper and now I deal more with depression.  It comes and goes at random hours of the day - no obvious reason usually...

I have found the best way to deal with it is distraction - exercise (if you can), call someone you care about, pamper yourself, eat as well as you can, best of all for me laughter!  Easy TV that you can lose yourself in and "escape reality" for a while and shows that make you laugh - amazing what that can do to help lift your mood.

This WILL go away - it might be something you just have to accept for now - acceptance is a big part of this thing.

Hang in there,

love [...]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acutely depressed after taking Benzo dose.
« Reply #2 on: March 22, 2013, 02:08:56 am »
Thanks so much for the reply! I too have had difficulty with anxiety/panic even after reinstating but nowhere near what I dealt with during detox. Depression is something I have battled with for years but has always been mild and pretty much constant..nothing I couldn't handle. My problem now is that it gets extremely severe every time I take a dose literally to the point that I'm afraid to take it. Wish I could make another big cut but I think we all know where that will get me. haha

thanks again!
Colin
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acutely depressed after taking Benzo dose.
« Reply #3 on: March 23, 2013, 01:33:13 am »
It's a bummer when you feel that taking a dose causes more problems.  But like you say NOT taking the doses and trying to C/T could make thinks so much worse.  Trust me, I've been there  :(

Hang in there, it will improve with time.

love [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acutely depressed after taking Benzo dose.
« Reply #4 on: March 24, 2013, 04:06:29 pm »
Hi Everyone,

I am new to this site and I have stopped taking lorazepam my last dose was Wed at around 8:00AM. I weaned off of it slowly I was on 0.5 mg since November and I sometimes wish I would have never taken this medication. I have been feeling depressed,paranoid,nauseous,shaky,dizzy and it makes me want to cry and I do at times :'( I do have my husband who is very supportive and I don't know what I would do without him but my symptoms seem to be worse in the morning :-[  I am very scared right now and I could really use some support from someone who has been through this and does anyone know when these effects will wear off? I seem to be okay in the evening time but it's the mornings that I struggle with the feelings of paranoia and fear. I really do not want to go back on meds I don't like the way they make me feel. Any help would be greatly appreciated.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.